Abstract and Applied Analysis

Abstract and Applied Analysis / 2007 / Article

Research Article | Open Access

Volume 2007 |Article ID 061629 | https://doi.org/10.1155/2007/61629

Naïma Aïssa, Kamel Hamdache, "Asymptotics of Time Harmonic Solutions to a Thin Ferroelectric Model", Abstract and Applied Analysis, vol. 2007, Article ID 061629, 14 pages, 2007. https://doi.org/10.1155/2007/61629

Asymptotics of Time Harmonic Solutions to a Thin Ferroelectric Model

Academic Editor: Nicholas Dimitrios Alikakos
Received19 Apr 2005
Revised31 Jan 2007
Accepted01 Feb 2007
Published10 Apr 2007


We introduce new model equations to describe the dynamics of the electric polarization in a ferroelectric material. We consider a thin cylinder representing the material with thickness ɛ and discuss the asymptotic behavior of the time harmonic solutions to the model when ɛ tends to 0. We obtain a reduced model settled in the cross-section of the cylinder describing the dynamics of the plane components of the polarization and electric fields.


  1. J. M. Greenberg, R. C. MacCamy, and C. V. Coffman, “On the long-time behavior of ferroelectric systems,” Physica D: Nonlinear Phenomena, vol. 134, no. 3, pp. 362–383, 1999. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  2. H. Ammari and K. Hamdache, “Global existence and regularity of solutions to a system of nonlinear Maxwell equations,” Journal of Mathematical Analysis and Applications, vol. 286, no. 1, pp. 51–63, 2003. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  3. M. Fabrizio and A. Morro, “Models of electromagnetic materials,” Mathematical and Computer Modelling, vol. 34, no. 12-13, pp. 1431–1457, 2001. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  4. K. Hamdache and I. Ngningone-Eya, “Existence and low frequency behaviour of time harmonic solutions to a model of ferroelectric materials,” Applicable Analysis, vol. 84, no. 7, pp. 721–736, 2005. View at: Google Scholar
  5. F. Daví, “On domain switching in deformable ferroelectrics, seen as continua with microstructure,” Zeitschrift für angewandte mathematik und Physik, vol. 52, no. 6, pp. 966–989, 2001. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  6. F. Daví and P. M. Mariano, “Evolution of domain walls in ferroelectric solids,” Journal of the Mechanics and Physics of Solids, vol. 49, no. 8, pp. 1701–1726, 2001. View at: Google Scholar | Zentralblatt MATH
  7. P. Rosakis and Q. Jiang, “On the morphology of ferroelectric domains,” International Journal of Engineering Science, vol. 33, no. 1, pp. 1–12, 1995. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  8. N. Aïssa, “Regularity and asymptotic behavior of thin ferroelectric materials,” submitted. View at: Google Scholar
  9. R. Dautray and J.-L. Lions, Analyse mathématique et calcul numérique pour les sciences et les techniques, vol. 2, Masson, Paris, France, 1987, chapter 9.
  10. J.-C. Nédélec, Acoustic and Electromagnetic Equations, vol. 144 of Applied Mathematical Sciences, Springer, New York, NY, USA, 2001. View at: Zentralblatt MATH | MathSciNet
  11. L. C. Evans, Partial Differential Equations, vol. 19 of Graduate Studies in Mathematics, American Mathematical Society, Providence, RI, USA, 1998. View at: Zentralblatt MATH | MathSciNet
  12. J.-L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod, Paris, France, 1969. View at: Zentralblatt MATH | MathSciNet
  13. L. Tartar, “On the characterization of traces of a Sobolev space used Maxwell's equations,” in Proceedings of a Meeting, A. Y. Leroux, Ed., Bordeaux, France, November 1997. View at: Google Scholar

Copyright © 2007 Naïma Aïssa and Kamel Hamdache. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

More related articles

 PDF Download Citation Citation
 Order printed copiesOrder

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.